Alert archive / Tennessee / Wind Advisories in 2006
Wind Advisory 3, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 24, 2006, 3:32 PM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Jan 24, 2006, 6:00 PM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2006, 3:32 PM EST (20:32 UTC)
- In effect from
- Jan 24, 2006, 6:00 PM EST
- Expired
- Jan 25, 2006, 4:00 PM EST
- In force
- 22 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 242032 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 332 PM EST TUE JAN 24 2006 ...WINDY CONDITIONS EXPECTED TONIGHT AND WEDNESDAY ACROSS THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA... .A COLD FRONT WILL QUICKLY MOVE INTO THE SOUTHERN APPALACHIAN REGION THIS EVENING...WITH A TIGHTENING PRESSURE GRADIENT CREATING STRONG WINDS ACROSS THE HIGHER ELEVATIONS. THESE STRONG WINDS WILL CONTINUE THROUGH THE DAY ON WEDNESDAY. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-250445- /O.NEW.KMRX.WI.Y.0003.060124T2300Z-060125T2100Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 332 PM EST TUE JAN 24 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST WEDNESDAY. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TONIGHT AND WEDNESDAY ACROSS THE HIGHER ELEVATIONS... MAINLY ABOVE 2500 FEET. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DMG
2 follow-up statements
000 WWUS74 KMRX 250300 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 PM EST TUE JAN 24 2006 ...WINDY CONDITIONS EXPECTED OVERNIGHT AND WEDNESDAY ACROSS THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWESTERN NORTH CAROLINA... .A COLD FRONT WILL DROP SOUTHEAST ACROSS THE SOUTHERN APPALACHIAN REGION OVERNIGHT...WITH A TIGHTENING PRESSURE GRADIENT CREATING STRONG WEST TO NORTHWEST WINDS ACROSS THE HIGHER ELEVATIONS. THESE STRONG WINDS WILL CONTINUE THROUGHOUT THE DAY ON WEDNESDAY. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-251100- /O.CON.KMRX.WI.Y.0003.000000T0000Z-060125T2100Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1000 PM EST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED OVERNIGHT AND WEDNESDAY ACROSS THE HIGHER ELEVATIONS... MAINLY ABOVE 2500 FEET. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TG
000 WWUS74 KMRX 251049 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 549 AM EST WED JAN 25 2006 ...WINDY CONDITIONS EXPECTED TODAY ACROSS THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA... .STRONG WEST TO NORTHWEST WINDS WILL CONTINUE FOR MUCH OF THE DAY ACROSS THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA AS A COLD FRONT EXITS THE SOUTHERN APPALACHIAN REGION. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-252100- /O.CON.KMRX.WI.Y.0003.000000T0000Z-060125T2100Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 549 AM EST WED JAN 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON FOR THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TODAY ACROSS THE HIGHER ELEVATIONS...MAINLY ABOVE 2500 FEET. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ MJB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 24, 3:23 PM EST, 9 minutes earlier.
Area forecast discussion, Jan 24, 3:23 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
323 PM EST TUE JAN 24 2006
.SHORT TERM...(TONIGHT AND WEDNESDAY)...CURRENT SURFACE ANALYSIS
SHOWS A LEE TROUGH ALONG THE EASTERN FOOTHILLS OF THE
APPALACHIANS...WITH A COLD FRONT ACROSS THE UPPER MS RIVER VALLEY.
THIS COLD FRONT IS PROGGED TO RAPIDLY MOVE INTO THE FORECAST AREA BY
THIS EVENING... WITH WEST TO NORTHWEST WINDS INCREASING AS A STRONG
UPPER TROUGH DEEPENS OVER THE REGION. WILL PLAN TO ISSUE A WIND
ADVISORY FOR THE MOUNTAINS TONIGHT INTO WEDNESDAY AFTERNOON. THESE
NORTHWEST WINDS WILL LIKELY ALSO PRODUCE A FEW UPSLOPE SNOW SHOWERS
IN THE HIGHER ELEVATIONS OF NORTHEAST TN AND SOUTHWEST VA...BUT WILL
ONLY MENTION A SLIGHT CHANCE SINCE MOISTURE SHOULD BE LIMITED. WINDY
CONDITIONS WILL CONTINUE ACROSS THE FORECAST AREA THROUGH
WEDNESDAY...WITH COOLER TEMPS (BUT CLOSER TO NORMAL) EXPECTED.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...EASTERN TROUGH
SHIFTS EAST AND FORECAST AREA UNDER THE INFLUENCE OF HIGH PRESSURE
AT SURFACE AND ALOFT WEDNESDAY NIGHT THROUGH FRIDAY. WINDS SHOULD
STAY STRONG WEDNESDAY NIGHT BEFORE DECREASING BY MORNING. NAM MODEL
SHOWS A WEAK SHORT WAVE PASSING THROUGH FRIDAY BUT GFS MODEL HAS A
STRONGER RIDGE OVER TN VALLEY AND KEEPS SHORTWAVE FARTHER NORTH.
FOLLOWED GFS AND DID NOT INCREASE CLOUDS FRIDAY.
PATTERN BEGINS TO CHANGE FRIDAY AFTERNOON AND NIGHT AS HIGH AND THEN
MID CLOUDS INCREASE AHEAD OF SYSTEM DEVELOPING OVER THE SOUTHERN
PLAINS. MODELS WANT TO SLOW SYSTEM DOWN SATURDAY AND BRING WARM AIR
IN AHEAD OF SYSTEM SATURDAY. UPPER TROUGH IS STILL OVER NM SATURDAY
MORNING AND SURFACE LOW WITH FRONT OVER CENTRAL TEXAS. LARGE
PRECIPITATION AREA MOVES FROM LOWER MS VALLEY INTO TN VALLEY DURING
THE DAY BUT THINK MOST OF FORECAST AREA WILL BE DRY DURING THE DAY.
SYSTEM BEGINS TO WIND UP AS IT MOVES EAST SATURDAY NIGHT AND SUNDAY.
BEST CHANCE OF RAIN WILL BE SUNDAY. GFS DEEPENS SYSTEM RAPIDLY LATE
SUNDAY INTO MONDAY AS IT MOVES OVER FORECAST AREA. COULD GET SOME
STRONG WINDS AND HEAVY RAIN AS FRONT MOVES THROUGH. ADDED CHANCE OF
SNOW MONDAY NIGHT AS MUCH COLDER AIR IS PULLED SOUTH BEHIND
SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 32 50 27 53 / 0 0 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 30 46 23 49 / 10 0 0 0
OAK RIDGE, TN 30 46 22 48 / 0 0 0 0
TRI CITIES AIRPORT, TN 28 40 18 46 / 10 10 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 6 PM TUESDAY TO 4 PM WEDNESDAY FOR THE
FOLLOWING ZONES: CHEROKEE...AND CLAY.
TN...WIND ADVISORY FROM 6 PM TUESDAY TO 4 PM WEDNESDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
AND UNICOI.
VA...NONE.
&&
DMG/TDHazardous weather outlook, Jan 24, 5:30 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EST TUE JAN 24 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-251100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EST (430 AM CST) TUE JAN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Wind Advisories in Tennessee, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.